|Year : 2019 | Volume
| Issue : 1 | Page : 133
Bilateral acute depigmentation of iris
Sonam Yangzes, Simar Rajan Singh, Jagat Ram
Advanced Eye Centre, Postgraduate Institute of Medical Education and Research, Chandigarh, India
|Date of Web Publication||21-Dec-2018|
Dr. Jagat Ram
Advanced Eye Centre, Postgraduate Institute of Medical Education and Research, Sector 12, Chandigarh - 160 012
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Yangzes S, Singh SR, Ram J. Bilateral acute depigmentation of iris. Indian J Ophthalmol 2019;67:133
Bilateral acute depigmentation of iris (BADI) is an idiopathic, acute onset pigment dispersion, associated with systemic antibiotics including fluoroquinolones.,, A 48-year-old man presented with sudden onset pain, redness, and decreased vision in both eyes. Visual acuity was 6/36 and 6/60 in right and left eyes, respectively. Intraocular pressures were normal. There was presence of diffuse depigmentation of iris in both eyes with posterior synechiae, pigmented cells, flare and cataract [Figure 1]. Posterior segment was normal. There was history of fever treated with systemic moxifloxacin 10 days ago. A diagnosis of BADI was made and treated with topical corticosteroids followed by cataract surgery.
|Figure 1: Bilateral acute depigmentation of iris-anterior segment of the right and left eyes showing circumciliary congestion, diffuse depigmentation and atrophy of the iris stroma, posterior synechiae and nuclear cataract in a patient treated with systemic moxifloxacin|
Click here to view
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| References|| |
Tugal-Tutkun I, Araz B, Taskapili M, Akova YA, Yalniz-Akkaya Z, Berker N, et al.
Bilateral acute depigmentation of the iris: Report of 26 new cases and four-year follow-up of two patients. Ophthalmology 2009;116:1552-7, 1557.e1.
Morshedi RG, Bettis DI, Moshirfar M, Vitale AT. Bilateral acute iris transillumination following systemic moxifloxacin for respiratory illness: Report of two cases and review of the literature. Ocul Immunol Inflamm 2012;20:266-72.
Amin R, Nabih A, Khater N. Bilateral acute depigmentation of the iris in two siblings simultaneously. Am J Ophthalmol Case Rep 2018;10:257-60.